Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Indianapolis, IN

April 21, 2016Hamilton County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 21, 2016, 5:09 PM EDT for Hamilton County, Madison County, Indiana. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2016, 5:09 PM EDT (21:09 UTC)
Expired
Apr 21, 2016, 5:45 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 5:14 PM EDTTSTM WND GST 50Noblesville, IN
Apr 21, 5:14 PM EDTHAIL 0.25Noblesville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WUUS53 KIND 212109
SVRIND
INC057-095-212145-
/O.NEW.KIND.SV.W.0014.160421T2109Z-160421T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT THU APR 21 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL INDIANA...
  HAMILTON COUNTY IN CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NOBLESVILLE...
  OR 17 MILES WEST OF ANDERSON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...CARMEL...FISHERS...NOBLESVILLE...ALEXANDRIA...WESTFIELD...
  CICERO...PENDLETON...FORTVILLE...SHERIDAN...CHESTERFIELD...INGALLS...
  LAPEL...EDGEWOOD...FRANKTON...ARCADIA...ATLANTA...MARKLEVILLE...WOODLAWN
  HEIGHTS AND COUNTRY CLUB HEIGHTS.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4025 8558 3995 8558 3993 8616 4021 8623
      4022 8586 4023 8586
TIME...MOT...LOC 2109Z 248DEG 34KT 4006 8601 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
2 follow-up statements
804 
WWUS53 KIND 212129
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT THU APR 21 2016

INC057-095-212145-
/O.CON.KIND.SV.W.0014.000000T0000Z-160421T2145Z/
MADISON IN-HAMILTON IN-
529 PM EDT THU APR 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR MADISON AND HAMILTON COUNTIES...

AT 528 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELWOOD...OR 12
MILES NORTHWEST OF ANDERSON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANDERSON...CARMEL...FISHERS...NOBLESVILLE...ALEXANDRIA...WESTFIELD...
CICERO...PENDLETON...CHESTERFIELD...INGALLS...LAPEL...EDGEWOOD...FRANKTON...
ARCADIA...ATLANTA...MARKLEVILLE...WOODLAWN HEIGHTS...COUNTRY CLUB
HEIGHTS...RIVER FOREST AND MORSE RESERVOIR.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4025 8558 3995 8558 3994 8609 4021 8612
      4022 8586 4023 8586
TIME...MOT...LOC 2128Z 240DEG 32KT 4019 8588 

HAIL...1.00IN
WIND...60MPH
 
$$

TDUD
915 
WWUS53 KIND 212139
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT THU APR 21 2016

INC057-095-212148-
/O.EXP.KIND.SV.W.0014.000000T0000Z-160421T2145Z/
MADISON IN-HAMILTON IN-
539 PM EDT THU APR 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND HAMILTON COUNTIES
WILL EXPIRE AT 545 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4025 8558 3995 8558 3994 8609 4021 8612
      4022 8586 4023 8586
TIME...MOT...LOC 2136Z 248DEG 34KT 4019 8588 

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:16 PM EDT, 53 minutes earlier.

Area forecast discussion, Apr 21, 4:16 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT THU APR 21 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 322 PM EDT THU APR 21 2016

LOW PRESSURE OVER SOUTHEAST IOWA WILL MOVE EAST ACROSS OUR REGION BRINGING
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TONIGHT INTO FRIDAY.  A RIDGE OF
HIGH PRESSURE WILL MOVE EAST ACROSS INDIANA OVER THE WEEKEND.

IN THE LONG TERM A COLD FRONT WILL MOVE SOUTHEAST ACROSS INDIANA MONDAY NIGHT
AND THEN STALL ACROSS TENNESSEE AND KENTUCKY.  AN AREA OF LOW PRESSURE WILL
MOVE OUR WAY AROUND THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT AND FRIDAY/...
ISSUED AT 322 PM EDT THU APR 21 2016

A BAND OF SHOWERS WAS STILL ACROSS SOUTHEAST INDIANA.  MEANWHILE SHOWERS AND
THUNDERSTORMS WERE DEVELOPING OVER ILLINOIS AND WESTERN INDIANA AHEAD OF AN
UPPER LOW OVER SOUTHEAST IOWA.  RAPID REFRESH MODEL INDICATES QUITE NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NEXT FEW HOURS...ESPECIALLY
OVER WESTERN INDIANA.  WILL GO WITH LIKELY POPS OVER MOST AREAS TOWARDS EVENING
AND THEN DECREASE POPS SOME LATE TONIGHT AS AIR MASS BECOMES A LITTLE MORE STABLE.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE THE RULE FRIDAY AS THE UPPER
LOW MOVES EAST ACROSS OUR REGION.  MODELS SHOW ACROSS OUR NORTHWEST LATE FRIDAY
AS THIS SYSTEM CONTINUES TO PULL EASTWARD.

IN REGARDS TO TEMPERATURES LOWS TONIGHT WILL BE IN THE LOWER TO MIDDLE 50S...
SLIGHTLY ABOVE A MOS BLEND DUE TO CLOUDS AND PRECIPITATION.   HIGHS FRIDAY WILL
BE MOSTLY IN THE 60S...WITH NEAR 70 FAR SOUTHWEST.   IN MOST CASES LEANED CLOSER
TO THE COOLER MET TEMPERATURES AS THERE WILL BE LOTS OF CLOUDS UNTIL LATE IN THE DAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
ISSUED AT 330 PM EDT THU APR 21 2016

THE NAM HOLDS ON TO SOME LOW LEVEL MOISTURE FRIDAY NIGHT INTO EARLY SATURDAY...
WHILE THE GFS CLEAR EVERYTHING OUT QUICKLY.  FAVOR IN KEEPING SOME CLOUDS
THROUGH EARLY SATURDAY AND AS A RESULT WILL TWEAK LOWS UP A DEGREE OR TWO
SATURDAY MORNING.  SATURDAY WILL SEE CLEARING SKIES AND COOL TEMPERATURES
AS HIGH PRESSURE RIDGE MOVES EAST ACROSS OUR REGION.  LOWS WILL BE IN THE
40S SATURDAY MORNING AND HIGHS SATURDAY IN THE MIDDLE 60S TO LOWER 70S.

THE HIGH PRESSURE SYSTEM WILL MOVE ON TO THE EAST SATURDAY NIGHT AND A MODERATE
TO SOUTHERLY FLOW BEHIND THIS HIGH PRESSURE SYSTEM WILL DEVELOP ACROSS OUR
REGION SUNDAY.  STAYED CLOSE TO A MOS BLEND ON TEMPERATURES SATURDAY NIGHT WITH
LOWS FROM 45 TO 50 AND THEN WENT A FEW DEGREES WARMER THAN MOS SUNDAY WITH HIGHS
FROM 75 TO 80 AS THERE WILL BE LOTS OF SUN AND STRONG WARM ADVECTION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

ISSUED AT 231 PM EDT THU APR 21 2016

MODELS INDICATE DRY START TO THIS PERIOD WITH HIGH PRESSURE CENTERED
OVER APPALACHIANS WHILE LARGE TROUGH IS ADVANCING ACROSS THE
PLAINS.THREAT FOR RAIN RETURN IS MORE ALIGNED FROM DIFFERENT
MODELS NOW AND OUR NW COUNTIES MAY SEE RAIN EARLY MONDAY MORNING
WHILE THE REMAINDER OF THE AREA IS DRY. MODELS INDICATE UPPER
TROUGH WILL FILL AS IT MOVES INTO THE GREAT LAKES AND OHIO VALLEY
MONDAY INTO TUESDAY WHICH SHOULD HOLD DOWN PRECIPITATION AMOUNTS
IN SHOWERS AND ISOLATED THUNDER. SURFACE BOUNDARY SETTLES TO THE
OHIO VALLEY TUESDAY EVENING AND SUGGESTS A BRIEF DRY PERIOD
TUESDAY NIGHT. A DEEPER UPPER TROUGH IS CARVED OUT ACROSS THE
PLAIN STATES TUESDAY NIGHT AND IT BEGINS PULLING THE SURFACE
BOUNDARY BACK INTO THE FORECAST AREA BY DAYBREAK WEDNESDAY...
ALREADY RENEWING THE RAIN AND THUNDER THREAT. THIS SYSTEM...BEING
STRONGER...AND GIVEN THE MOISTURE RETURN WILL NOT HAVE TO TRAVEL
AS FAR...LEADS TO A MORE LIKELY RAIN AND STORM THREAT FOR
WEDNESDAY AND WEDNESDAY NIGHT. IT APPEARS DRY SLOT CONDITIONS
WILL DEVELOP THURSDAY WHICH AT LEAST KEEPS THE THREAT FOR DIURNAL
SHOWERS AND STORMS.

TEMPERATURES THIS PERIOD WILL BE ABOVE NORMAL WITH
RIDGING OVERHEAD OR APPROACHING TROUGHS DRIVING STRONG SOUTH-
SOUTHWEST FLOW.

&&

.AVIATION /DISCUSSION FOR THE 212100Z TAF UPDATE/...

ISSUED AT 414 PM EDT THU APR 21 2016

UPDATE...
NO FLIGHT CATEGORY CHANGES. SHOWERS AND THUNDERSTORMS REMAIN IN
THE VICINITY.

PREVIOUS DISCUSSION...
VFR CONDITIONS ANTICIPATED AT 211800Z. MVFR CLOUDS LIKELY TO
RETURN TOWARD 221100Z AS COLD FRONT MOVES IN. WINDS NEAR OR UNDER
10KTS WILL SWITCH FROM SOUTHWEST TO NORTHWEST NEAR DAYBREAK FRIDAY.

AT 18Z...INITIAL LINE OF SHOWERS AND ASSOCIATED LOWER CLOUDS
HAVE CLEARED OR WILL BE CLEAR OF TAF SITES. SCATTERED CUMULUS
BEHIND THE EXITING SHOWER LINE HAVE DEVELOPED ISOLATED SHOWERS IN
THE WEAKLY UNSTABLE AIR. AS UPPER CLOSED LOW OVER IOWA APPROACHES
AND SURFACE HEATING CONTINUES...EXPECT SHOWERS TO BECOME MORE
NUMEROUS ALONG WITH THE DEVELOPMENT OF ISOLATED THUNDERSTORMS.
SURFACE TROUGH WITH A WEAK IMPULSE ALOFT SHOULD ALSO FORM A MORE
SOLID LINE OF SHOWERS AND STORMS THAT WILL MOVE ACROSS TAF SITES
THIS EVENING BETWEEN 00Z-03Z. AFTER THAT...SCATTERED SHOWERS WILL
STILL REMAIN AS THE UPPER LOW AND UPPER COLD POOL ENTER THE AREA.
THE AXIS OF THE UPPER TROUGH WILL MOVE EAST OF THE AREA BY
221800Z AND RESULT IN IMPROVEMENT AFTER THAT TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
LONG TERM....JH
AVIATION...TUCEK/TDUD
Hazardous weather outlook, Apr 21, 5:25 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 AM EDT THU APR 21 2016

INZ021-028>031-035>049-051>057-060>065-067>072-221000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
525 AM EDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS
AFTERNOON AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME...A FEW STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS
LATE THIS AFTERNOON AND TONIGHT.

HAZARDS: CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS
IN AND NEAR THUNDERSTORMS.

TIMING: THUNDERSTORM ACTIVITY MAINLY THIS AFTERNOON AND TONIGHT.

DISCUSSION: A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE PLAINS
TOWARD CENTRAL INDIANA TODAY AND TONIGHT...BRINGING SHOWERS AND
SCATTERED THUNDERSTORMS WITH IT. CONDITIONS MAY BECOME FAVORABLE
BY LATE THIS AFTERNOON AND TONIGHT FOR A FEW STORMS TO PRODUCE
SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE EARLY TO
MIDDLE PARTS OF NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME.

DISCUSSION: A LOW PRESSURE SYSTEM WILL BE IN THE PROCESS OF MOVING
OFF TO THE EAST ON FRIDAY. THIS DEPARTING SYSTEM WILL BRING
CHANCES FOR SHOWER ACTIVITY TO THE AREA ON FRIDAY. ANOTHER FRONTAL
SYSTEM MAY MOVE INTO THE OHIO VALLEY FOR THE EARLY TO MIDDLE PARTS
OF NEXT WEEK...RESULTING IN INCREASED CHANCES FOR THUNDERSTORM
ACTIVITY BY THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SEVERE STORM SPOTTERS ARE
ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS OBSERVED LATER THIS
AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Apr 21, 3:06 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EDT THU APR 21 2016

INZ044-045-051-052-211945-
CLAY IN-PARKE IN-PUTNAM IN-VIGO IN-
306 PM EDT THU APR 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
NORTHEASTERN VIGO...SOUTHERN PARKE AND NORTHWESTERN CLAY COUNTIES
UNTIL 345 PM EDT...

AT 306 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TERRE HAUTE...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...GREENCASTLE...BRAZIL...WEST TERRE HAUTE...SEELYVILLE...
KNIGHTSVILLE...ROSEDALE...HARMONY...CARBON...RUSSELLVILLE...INDIANA STATE
UNIVERSITY...FONTANET...NORTH TERRE HAUTE...BRIDGETON...LENA...
SHEPARDSVILLE AND CECIL HARDEN LAKE.

LAT...LON 3961 8746 3961 8738 3965 8739 3987 8704
      3987 8698 3961 8681 3941 8752 3957 8753
TIME...MOT...LOC 1906Z 242DEG 24KT 3952 8744

LEE/TUCEK
Local storm report, Apr 21, 3:13 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             TERRE HAUTE             39.47N  87.38W
04/21/2016  E0.25 INCH       VIGO               IN   TRAINED SPOTTER

&&

LEE
Special weather statement, Apr 21, 4:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT THU APR 21 2016

INZ037-039-046-047-212115-
MARION IN-HENDRICKS IN-HAMILTON IN-BOONE IN-
428 PM EDT THU APR 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...WESTERN
HAMILTON...NORTHEASTERN HENDRICKS AND SOUTHERN BOONE COUNTIES UNTIL
515 PM EDT...

AT 427 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...OR 20 MILES NORTHWEST OF INDIANAPOLIS...MOVING NORTHEAST AT
35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...BROWNSBURG...LEBANON...
ZIONSVILLE...WESTFIELD...PITTSBORO...WHITESTOWN...SHERIDAN AND LIZTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3984 8652 3999 8661 4019 8614 3994 8601
TIME...MOT...LOC 2027Z 246DEG 30KT 3996 8646

CP
Local storm report, Apr 21, 4:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             3 SSW ZIONSVILLE        39.91N  86.29W
04/21/2016  E0.25 INCH       MARION             IN   PUBLIC

            RECEIVED VIA TWITTER

&&

BHH
Local storm report, Apr 21, 5:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             ZIONSVILLE              39.95N  86.27W
04/21/2016  E0.50 INCH       BOONE              IN   TRAINED SPOTTER

&&

BHH
Local storm report, Apr 21, 5:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             KOKOMO                  40.48N  86.13W
04/21/2016  E0.25 INCH       HOWARD             IN   PUBLIC

            ACCOMPANIED BY HEAVY DOWNPOUR. RECEIVED VIA TWITTER.

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:55 PM EDTSpecial Weather StatementINDParke50 min
Apr 21, 3:06 PM EDTSpecial Weather StatementINDPutnam39 min
Apr 21, 4:28 PM EDTSpecial Weather StatementINDBoone47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.